Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Gaylord, MI
NWS Gaylord, MI issued this special weather statement at Jun 29, 2021, 3:10 PM EDT for Alpena County, Michigan. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 29, 2021, 4:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Gaylord, MI
County Alpena County, MI
The radar
The NCL Michigan radar (KAPX), 86 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:44 PM EDT | TSTM WND GST 42 | 1 Sse Barton City, MI | MESONET STATION BCYM4 BARTON CITY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WWUS83 KAPX 291910
SPSAPX
Special Weather Statement
National Weather Service Gaylord MI
310 PM EDT Tue Jun 29 2021
MIZ030-292000-
Alcona-
310 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN ALCONA
COUNTY...
At 309 PM EDT, a strong thunderstorm was located near McKinley, or 10
miles east of Mio, moving east at 35 mph.
Winds of around 40 mph are possible with this storm.
This storm will be near...
Curran around 320 PM EDT.
Barton City around 335 PM EDT.
Hubbard Lake around 340 PM EDT.
Lincoln, Lost Lake Woods and Spruce around 350 PM EDT.
Other locations impacted by this storm include Milen Township and
Mitchell Township.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4462 8388 4481 8389 4486 8355 4486 8341
4464 8335
TIME...MOT...LOC 1909Z 259DEG 31KT 4469 8392
$$
JZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:57 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 29, 2:57 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 257 PM EDT Tue Jun 29 2021 .NEAR TERM...(Through Tonight) Issued at 254 PM EDT Tue Jun 29 2021 Impactful Weather: Locally heavy downpours possible into this evening. Areas of fog developing later tonight. Pattern synopsis and forecast: Weakly anticyclonic flow across the northern Lakes this afternoon with a diffuse frontal boundary over southern Michigan and two upstream shortwaves across the upper Midwest. Broad isentropic upglide ascent continuing to produce mainly light showers across a good portion of northern Michigan this afternoon, with a few embedded thunderstorms over southern parts of the area. Overall forcing remains rather anemic into this evening but precipitable water in excess of 1.50" and potential training of showers presents the possibility of some localized robust rainfall totals. As the first upstream shortwave energy approaches the western lakes late this afternoon with more favorable kinematics in the left front quad of an upper jet core, numerous showers will continue. A secondary shortwave will rotate across northern parts of the area overnight. Moisture depth will be waning during this time but this will keep at least a chance of showers and possibly a rumble of thunder with lingering elevated instability still in place. Although the mid levels dry out tonight, the boundary layer remains very moist. With weak flow, expect areas of stratus and fog to develop and expand across much of northern Michigan during the overnight hours. The lowest visibility will generally be in areas along and west of I-75, with a few locations likely restricted to less than 1 mile. I will highlight this potential hazard in graphics and HWO. Lows tonight in the 60s. && .SHORT TERM...(Wednesday through Friday) Issued at 254 PM EDT Tue Jun 29 2021 ...Cooler and Less Humid... High impact weather: None is expected. An upper level trough settles in over the region through the period. This pattern will lead to lower humidity levels and cooler temperatures, especially Wednesday night and Thursday. In addition, cooler air aloft could lead to some instability driven showers, especially in the afternoon and early evening hours. Highs Wednesday ranging from the mid 70s north to right around 80 southeast. Lows Wednesday night in the cooler and less muggy 50s. Highs Thursday generally in the upper 60s to low 70s. && .LONG TERM...(Friday night through Tuesday) Issued at 254 PM EDT Tue Jun 29 2021 ...Weekend Warming Trend... High impact weather potential: None is expected. The upper level trough dampens out as the western ridge weakens as it approaches from the west. This pattern is expected to lead to a nearly zonal flow aloft for the weekend. Although, much of this time is expected to be rain free can not totally rule out a pop up shower or storm. The best chance of this occurring appears to be Monday afternoon. Temperatures are expected to warm through the period with above normal readings moving in for this weekend. Humidity will initially be on the low side but it will likely creep up into the moderate range through the period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 115 PM EDT Tue Jun 29 2021 Numerous rain showers into early this evening with a few thunderstorms possible, especially at MBL and APN. The showers will diminish this evening, giving way to developing stratus and fog. Mainly MVFR conditions this afternoon with localized IFR around heavier showers. CIGS/VSBYS decrease tonight, with more widespread IFR and potentially LIFR conditions developing. Gradually improving conditions on Wednesday morning. && .MARINE... Issued at 254 PM EDT Tue Jun 29 2021 Pressure gradient remains weak across the upper Great Lakes through midweek. Marine fog is expected tonight into Wednesday, resulting in reduced visibilities. Headline conditions not expected through midweek. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JK SHORT TERM...AS LONG TERM...AS AVIATION...JK MARINE...JK
Hazardous weather outlook, Jun 29, 3:05 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 305 PM EDT Tue Jun 29 2021 MIZ016>018-020>036-041-042-086>088-095>099-301915- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 305 PM EDT Tue Jun 29 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Scattered thunderstorms are possible into this evening. Severe storms are not expected. Isolated stronger storms could produce gusty winds and brief heavy downpours. Locally heavy rain is possible into this evening, especially south of M-72. See the excessive rainfall outlook for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a risk for thunderstorms Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 305 PM EDT Tue Jun 29 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Areas of fog will reduce visibilities on the Great Lakes tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Jun 29, 2:55 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Gaylord MI 255 PM EDT Tue Jun 29 2021 MIZ029-291930- Oscoda- 255 PM EDT Tue Jun 29 2021 ...A SHOWER WITH GUSTY WINDS WILL AFFECT EASTERN OSCODA COUNTY... At 254 PM EDT, a shower with gusty winds was located over Mio, moving east at 30 mph. Winds gusts of around 40 mph are possible with this shower. This shower will be near... Fairview around 300 PM EDT. McKinley around 310 PM EDT. If outdoors, consider seeking shelter inside a building. LAT...LON 4458 8419 4475 8422 4481 8389 4458 8389 TIME...MOT...LOC 1854Z 262DEG 25KT 4468 8410 JZ
Special weather statement, Jun 29, 3:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gaylord MI
310 PM EDT Tue Jun 29 2021
MIZ030-292000-
Alcona-
310 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN ALCONA
COUNTY...
At 309 PM EDT, a strong thunderstorm was located near McKinley, or 10
miles east of Mio, moving east at 35 mph.
Winds of around 40 mph are possible with this storm.
This storm will be near...
Curran around 320 PM EDT.
Barton City around 335 PM EDT.
Hubbard Lake around 340 PM EDT.
Lincoln, Lost Lake Woods and Spruce around 350 PM EDT.
Other locations impacted by this storm include Milen Township and
Mitchell Township.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4462 8388 4481 8389 4486 8355 4486 8341
4464 8335
TIME...MOT...LOC 1909Z 259DEG 31KT 4469 8392
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:55 PM EDT | Special Weather Statement | APX | Oscoda | 35 min |
| Jun 29, 3:40 PM EDT | Special Marine Warning | APX | 95 min | |
| Jun 29, 3:53 PM EDT | Special Weather Statement | APX | Alcona | 37 min |
| Jun 29, 4:18 PM EDT | Special Weather Statement | APX | Iosco | 27 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.